MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL DETACHMENT HANDLE; HCG, KRD
Model Number PND6F070956M
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2019-01202, 3005168196-2019-01203, 3005168196-2019-01204.
 
Event or Problem Description
The patient was undergoing an embolization procedure in the posterior communicating artery (pcom) using a penumbra smart coils (smart coils) and pod5.During the procedure, while attempting to advance a smart coil within its introducer sheath, it got stuck; therefore, the smart coil was removed.The physician then experienced resistance while advancing the last 3 mm of the pod5 into the aneurysm and the microcatheter kicked back.Therefore, the pod5 was removed from the patient.The physician then advanced another smart coil into the aneurysm.The smart coil was detached using a penumbra smart coil detachment handle (handle); however, while retracting the pusher assembly of the smart coil, it was noted under fluoroscopy that the smart coil was not detached from the pusher assembly.The physician indicated that part of the smart coil remained within the microcatheter and part of the smart coil was still attached to the pusher assembly.The microcatheter was removed from the patient with the smart coil segment in it.The procedure was ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report: 3005168196-2019-01205.Section d.Box 4.Catalog #.Section d.Box 4.Unique identifier.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra distributor indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01202; 3005168196-2019-01203; 3005168196-2019-01204.

Brand Name
PENUMBRA SMART COIL DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8724921
Report Number3005168196-2019-01205
Device Sequence Number11268230
Product Code HCG
UDI-Device Identifier00814548010076
UDI-Public00814548010076
Combination Product (Y/N)Y
Initial Reporter CountryEC
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPND6F070956M
Device Catalogue NumberSCH1
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer01/14/2005
12/18/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date09/19/2019
01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Date Report Sent to FDA01/01/2005